Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2017, 4:59 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 5, 2017, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 53 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 5:07 PM CDT | HAIL 1 | Manchester, TN | NICKEL TO QUARTER SIZE HAIL ONGOING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WUUS54 KOHX 052159
SVROHX
TNC031-061-177-052230-
/O.NEW.KOHX.SV.W.0101.170405T2159Z-170405T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
459 PM CDT WED APR 5 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Coffee County in Middle Tennessee...
Southwestern Warren County in Middle Tennessee...
Northwestern Grundy County in Middle Tennessee...
* Until 530 PM CDT
* At 459 PM CDT, a severe thunderstorm was located near Manchester,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manchester, Morrison, Hillsboro, Summitville and Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3542 8624 3565 8596 3546 8580 3535 8609
3536 8616 3535 8616 3536 8617 3535 8618
3535 8619
TIME...MOT...LOC 2159Z 232DEG 35KT 3541 8613
HAIL...1.00IN
WIND...60MPH
$$
102 follow-up statements
489
WWUS54 KOHX 052209
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
509 PM CDT WED APR 5 2017
TNC061-177-052218-
/O.CAN.KOHX.SV.W.0101.000000T0000Z-170405T2230Z/
Warren TN-Grundy TN-
509 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN AND
NORTHWESTERN GRUNDY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3539 8617 3544 8622 3564 8597 3561 8595
3557 8595 3557 8594 3555 8592 3555 8591
3554 8590 3554 8588 3549 8588 3546 8589
3538 8611
TIME...MOT...LOC 2208Z 223DEG 36KT 3550 8606
$$
TNC031-052230-
/O.CON.KOHX.SV.W.0101.000000T0000Z-170405T2230Z/
Coffee TN-
509 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL COFFEE COUNTY...
At 508 PM CDT, a severe thunderstorm was located over Manchester,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Manchester and Summitville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3539 8617 3544 8622 3564 8597 3561 8595
3557 8595 3557 8594 3555 8592 3555 8591
3554 8590 3554 8588 3549 8588 3546 8589
3538 8611
TIME...MOT...LOC 2208Z 223DEG 36KT 3550 8606
HAIL...1.00IN
WIND...60MPH
$$
10315
WWUS54 KOHX 052223
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
523 PM CDT WED APR 5 2017
TNC031-052233-
/O.EXP.KOHX.SV.W.0101.000000T0000Z-170405T2230Z/
Coffee TN-
523 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COFFEE COUNTY WILL
EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 900 PM CDT for Middle
Tennessee.
LAT...LON 3539 8617 3544 8622 3564 8597 3561 8595
3557 8595 3557 8594 3555 8592 3555 8591
3554 8590 3554 8588 3549 8588 3546 8589
3538 8611
TIME...MOT...LOC 2223Z 232DEG 35KT 3558 8594
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:55 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 5, 3:55 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Nashville TN 355 PM CDT Wed Apr 5 2017 .DISCUSSION... Afternoon storms have been slower to develop this afternoon with the anticipated increase in low level moisture occurring slower than originally forecast. However, dewpoints have crept up and storms have been increasing since 19-20Z. Expect this trend to continue for the next few hours with the bulk of the storms east of I-65 and becoming especially numerous on the Plateau. Severe storm potential will end this evening but wrap-around showers will arrive late tonight and then continue beyond 12Z Thursday. The upper level low that helped kick off today's storms will move from the Mid/Upper MS Valley to the lower Great Lakes Thursday. Thursday will be much cooler with post frontal conditions and extensive clouds in the cyclonic flow aloft...although some decrease in clouds should occur by afternoon. Clearing skies Thursday night will help allow temps to drop into the 30s most areas. Light winds should help prevent any frost Thursday night...but do expect patches of frost across the mid state Friday morning as cold air remains and sfc winds drop off. Upper level ridging will keep it dry Friday through the weekend and into Monday with daytime temperature rebounding into the 60s and then 70s. The next upper level system to impact Middle TN will move eastward through the Northern Plains early next week. This system and a weak cold front will bring a chance of showers to the region Monday night into next Wednesday. && .AVIATION... 18Z TAF DISCUSSION. Band of strong afternoon/early evening storms, followed by dry period, then wrap-around dz-/rw- on tap this period. Outside of convection early through 06z, largely expect VFR conditions. After 06z, upper low will wrap-around light precip and cigs expected to drop all sites overnight but possibly improve by 18z Thu. Winds will be quite gusty through the period...sometimes 25-35mph. && .PRELIMINARY POINT TEMPS/POPS... Nashville 44 58 39 59 36 / 50 50 0 0 0 Clarksville 43 57 37 58 35 / 60 50 0 0 0 Crossville 40 49 35 51 33 / 70 70 20 10 0 Columbia 44 58 38 60 35 / 50 50 0 0 0 Lawrenceburg 44 58 38 59 35 / 50 40 0 0 0 Waverly 43 59 39 59 37 / 60 50 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT Thursday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......49 AVIATION........07
Hazardous weather outlook, Apr 5, 5:18 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Wed Apr 5 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some strong to severe thunderstorms will be possible this afternoon through the early evening hours, especially for locations east of I-65. Main concerns with any strong to severe thunderstorms that do develop will be large hail, damaging winds, and the formation of tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and early evening. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Apr 5, 4:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL CARTHAGE 36.26N 85.94W
04/05/2017 E0.88 INCH SMITH TN TRAINED SPOTTER
DIME TO NICKEL HAIL
&&
EVENT NUMBER OHX1700392
JACKSONLocal storm report, Apr 5, 4:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 NW MANCHESTER 35.52N 86.14W
04/05/2017 E1.75 INCH COFFEE TN AMATEUR RADIO
AT MILE MARKER 105
&&
EVENT NUMBER OHX1700393
JACKSONSpecial weather statement, Apr 5, 4:47 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Nashville TN 447 PM CDT WED APR 5 2017 TNZ008-009-052215- Sumner TN-Macon TN- 447 PM CDT WED APR 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND NORTHWESTERN MACON COUNTIES UNTIL 515 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near Westmoreland, or 13 miles northeast of Gallatin, moving northeast at 60 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Westmoreland, Oak Grove and Bethpage. A tornado watch remains in effect until 900 PM CDT for Middle Tennessee. LAT...LON 3663 8603 3643 8632 3656 8648 3665 8638 TIME...MOT...LOC 2147Z 225DEG 50KT 3655 8634 Shamburger
Local storm report, Apr 5, 4:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
451 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 4 ENE MANCHESTER 35.49N 86.02W
04/05/2017 E1.00 INCH COFFEE TN PUBLIC
PICTURE OF VARIOUS HAIL SIZES RANGING FROM PENNY TO
QUARTER SIZE
&&
EVENT NUMBER OHX1700394
JACKSONLocal storm report, Apr 5, 4:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL 2 NNE WATERTOWN 36.13N 86.13W
04/05/2017 E1.50 INCH WILSON TN PUBLIC
MPING REPORT
&&
EVENT NUMBER OHX1700395
JACKSONLocal storm report, Apr 5, 4:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL TULLAHOMA 35.37N 86.22W
04/05/2017 M1.00 INCH COFFEE TN EMERGENCY MNGR
&&
EVENT NUMBER OHX1700396
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Apr 5, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 39 min |
| Apr 5, 3:54 PM CDT | Special Weather Statement | OHX | Robertson | 21 min |
| Apr 5, 4:02 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 29 hr |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Wilson | 35 min |
| Apr 5, 4:15 PM CDT | Special Weather Statement | OHX | Sumner | 30 min |
| Apr 5, 4:18 PM CDT | Tornado Warning | OHX | Coffee | 27 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Smith | 33 min |
| Apr 5, 4:29 PM CDT | Special Weather Statement | OHX | Smith | 31 min |
| Apr 5, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 46 min |
| Apr 5, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 24 min |
| Apr 5, 4:47 PM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| Apr 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 24 min |
| Apr 5, 4:54 PM CDT | Tornado Warning | OHX | Grundy, Van Buren, Warren | 36 min |
| Apr 5, 5:06 PM CDT | Special Weather Statement | OHX | Putnam | 24 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Putnam | 21 min |
| Apr 5, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 33 min |
| Apr 5, 5:14 PM CDT | Special Weather Statement | OHX | Macon, Smith | 31 min |
| Apr 5, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 23 min |
| Apr 5, 5:26 PM CDT | Tornado Warning | OHX | Overton, Putnam | 18 min |
| Apr 5, 5:38 PM CDT | Special Weather Statement | OHX | DeKalb | 37 min |
| Apr 5, 5:41 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren | 49 min |
| Apr 5, 5:46 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 44 min |
| Apr 5, 5:55 PM CDT | Special Weather Statement | OHX | Grundy | 35 min |
| Apr 5, 5:58 PM CDT | Special Weather Statement | OHX | Overton | 32 min |
| Apr 5, 6:08 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 37 min |
| Apr 5, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Overton, Putnam | 33 min |
| Apr 5, 6:42 PM CDT | Special Weather Statement | OHX | Overton | 48 min |
| Apr 5, 6:58 PM CDT | Special Weather Statement | OHX | White | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.